Alert archive / Mississippi / Special Weather Statements in 2011

Special Weather Statement, NWS Jackson, MS

August 9, 2011Neshoba County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 9, 2011, 1:48 PM CDT for Neshoba County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2011, 1:48 PM CDT (18:48 UTC)
Expired
Aug 9, 2011, 2:30 PM CDT
In force
42 min
Issued by
NWS Jackson, MS

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1944 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WWUS84 KJAN 091848
SPSJAN
MSZ045-051-091930-
NEWTON MS-NESHOBA MS-
148 PM CDT TUE AUG 9 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT TUE AUG 9 2011

...SCATTERED STORMS DEVELOPING FROM PHILADELPHIA TO LITTLE ROCK...

SEVERAL THUNDERSTORMS CAPABLE OF PRODUCING 30 MPH WINDS WERE 
DEVELOPING FROM 3 MILES SOUTHWEST OF PHILADELPHIA TO LITTLE ROCK AT 
145 PM CDT...MOVING SOUTHEAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE STORMS.
IF YOU HEAR THUNDER...MOVE INDOORS TO A PLACE OF SAFETY AND LET THE 
STORMS PASS. 

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN NESHOBA AND NORTHERN NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3278 8892 3245 8892 3245 8926 3272 8928
      3283 8916
TIME...MOT...LOC 1845Z 304DEG 22KT 3274 8913

$$

E40

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:34 AM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 9, 10:34 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CDT TUE AUG 9 2011

.UPDATE...CURRENT REGIONAL RADARS DEPICT ONE TSTORM/RAIN COMPLEX
DEPARTING INTO NW AL WHILE SCATTERED SHOWERS AND ISOLATED TSTORMS
LINGER BACK TO THE NW ACROSS N MS AND AR. THESE SHOWERS AND TSTORMS
CONTINUE TO BE ASSOCIATED WITH SW/V EMBEDDED IN THE H5 NW FLOW.

THE EVOLUTION OF THESE STORMS FOR THIS AFTERNOON WILL BE TRICKY. 12Z
NAM HAS INITIALIZED BETTER THAN GFS WITH CURRENT REFLECTION OF QPF
FIELDS. FOLLOWING THIS TREND...ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE LIKELY TO DEVELOP ACROSS CNTRL AND ERN AR THROUGH THE LATE
MORNING AND SHIFT SE INTO THE ARKLAMISS DELTA...WITH ADDITIONAL
DEVELOPMENT ACROSS N MS EARLY AFTERNOON. SOME MORE PERSISTENT CLOUD
COVER ACROSS THE THE GOLDEN TRIANGLE REGION MAY LIMIT INSTABILITY
THERE. HOWEVER...LOCATIONS ON THE FRINGES OF THIS CLOUD COVER FARTHER
SOUTH THAT RECEIVE MORE SUN WILL HAVE SBCAPE PARAMETERS REACH UPWARDS
OF ~4000 J/KG PER MODIFIED 12Z KJAN RAOB WITH FAVORABLE VERTICAL
TOTALS AND -9 TO -11 LI/S. SPC CONTINUES TO HIGHLIGHT MUCH OF THE
ARKLAMISS REGION (MINUS THE SW) IN A SLIGHT RISK FOR SEVERE STORMS
FOR THIS AFTERNOON. WITH INCREASING NW 0-6 KM SHEAR MAGNITUDES 25 TO
35 KT...SOME LINEAR ORGANIZATION OF TSTORMS COULD BE POSSIBLE THIS
AFTERNOON ACROSS CENTRAL AND EASTERN AREAS OF MS WHERE BETTER
MOISTURE AND LIFT EXIST. MAIN SEVERE WEATHER RISKS WILL PRIMARILY BE
STRONG STRAIGHT LINE WINDS UPWARDS OF 60 MPH AND SMALL HAIL. EXPECT
TSTORMS TO DIMINISH IN COVERAGE AND INTENSITY BY LATE EVENING AS SW/V
PASSES AND ATMOSPHERE COOLS FOLLOWING SUNSET.

FOR FORECAST MATTERS...WITH ONGOING AND FORECAST CLOUD COVER OVER ACROSS
GOLDEN TRIANGLE REGION...HAVE LOWER HIGHS TO NEAR AND JUST ABOVE 90
FOR THIS AFTERNOON. REST OF THE WX AND POP GRIDS LOOK ON TRACK AND
REPRESENTATIVE OF POTENTIAL EVOLUTION. UPDATED AVIATION DISCUSSION
CAN BE FOUND BELOW. /ALLEN/

&&

.AVIATION...BROKEN MVFR CLOUDS WERE SEEN ACROSS THE SRN HALF OF THE
CWFA WHILE WIDESPREAD MID LEVEL CLOUDS AT 8-12K FT COVERED THE NRN
PORTIONS. MOST SHRA WHERE POSITIONED JUST N OF THE CWFA AT MID
MORNING AS A COUPLE OF THERMAL TROUGH AXES OF -7C AT 500MB ROTATING
THROUGH OUR NRN PORTIONS. EXPECT MAINLY VFR BROKEN LAYERS FROM 3-7K
FEET THROUGH EARLY TONIGHT FOR MANY LOCATIONS. SCATTERED SHRA/TSRA
SHOULD BE INCREASING FOR OUR NRN HALF OF THE CWFA BY 20-22Z AS THEY
MOVE SEWD AT 20MPH...THEY SHOULD EASILY DEVELOP SWWD THROUGH SUNSET
AND EVENTUALLY IMPACT MUCH OF THE AREA BY 04Z. SWLY SURFACE WINDS OF
6-12KTS WILL PERSIST THROUGH EARLY TONIGHT BUT SHIFT NNE ACROSS THE
HIGHWAY 82 CORRIDOR AS A WEAKENING FRONTAL BOUNDARY SETTLES IN FROM
THE N.  CONVECTIVE DEBRIS CLOUDS LIKELY TO PERSIST OVERNIGHT ALONG
WITH A RISK FOR SHRA IN NWLY FLOW ALOFT REGIME.

MVFR CONDITIONS SHOULD BECOME MORE WIDESPREAD EARLY WEDNESDAY FROM
08-14Z WITH VFR STATUS RETURNING BY 15-18Z. THE FRONTAL SYSTEM
SHOULD BE LIFTING NEWD BACK INTO NRN MS BY MIDDAY WEDNESDAY. /40/

&&

.PREV DISCUSSION... /ISSUED 430 AM CDT TUE AUG 9 2011/

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...NORTHWEST FLOW PATTERN
ALOFT IMPINGING ON THE LOWER MS VALLEY WILL BE AT ITS MOST ACTIVE
(AT LEAST UNTIL THIS WEEKEND) IN THE SHORT TERM PERIOD. STILL NOT
ANTICIPATING THE ACTUAL SURFACE FRONT ASSOCIATED WITH THE EASTERN
TROUGH TO MAKE IT INTO OUR AREA...BUT IT SHOULD STALL JUST TO THE
NORTH DURING THIS PERIOD AND CONTINUE TO BE A TRIGGERING MECHANISM
FOR THUNDERSTORM CLUSTERS THAT WILL MOVE ROUGHLY EAST SOUTHEAST IN
THE MEAN FLOW.

CURRENTLY WATCHING ONE SUCH THUNDERSTORM CLUSTER TRAVERSE MAINLY
EAST ACROSS NORTHERN MS...JUST SKIRTING THE NORTHERN EDGE OF OUR
CWA. DEEP CONSOLIDATED OUTFLOW BOUNDARY EMANATING OUT FROM THIS
COMPLEX IS PUSHING SOUTHEAST INTO THE DELTA AND WILL TRY TO PUSH
INTO THE HEART OF THE ARKLAMISS THIS MORNING BEFORE WASHING OUT.
HIRES MODELS GENERALLY ANTICIPATE THIS OUTFLOW BOUNDARY WILL BE A
TRIGGER FOR SCATTERED TO NUMEROUS THUNDERSTORMS (AND POTENTIAL
FORMATION OF ANOTHER THUNDERSTORM CLUSTER) ACROSS PORTIONS OF
CENTRAL MS (MAINLY EAST OF I-55) BY MIDDAY. LACK OF FORCING AND MUCH
MORE THERMAL CAPPING ACROSS WESTERN (AND ESPECIALLY SOUTHWESTERN)
ZONES WILL MEAN THIS BOUNDARY WILL HAVE TROUBLE TRIGGERING ANYTHING
THERE. INITIAL ACTIVITY MAY BE TRANSLATING MOSTLY INTO ALABAMA BY
EARLY TO MID AFTERNOON...BUT SUGGESTIONS OF MORE ENERGY IN THE
PATTERN COMING AT OUR WAY FOR THIS AFTERNOON GIVES POTENTIAL FOR
ANOTHER ROUND OF AT LEAST SCATTERED THUNDERSTORMS PUSHING ACROSS THE
HEART OF THE AREA LATE AFTERNOON THROUGH EARLY EVENING. SOME OF THIS
THUNDERSTORM ACTIVITY TODAY STILL HOLDS THE POTENTIAL TO BE
SEVERE...ESPECIALLY AS WE START HEATING UP AND INSTABILITY BECOMES
HIGH IN AN ENVIRONMENT OF MODEST DEEP-LAYER SHEAR. THE STORM
PREDICTION CENTER CURRENTLY HAS LOCATIONS ALONG AND NORTH OF A
CROSSETT AR...TO JACKSON MS...TO QUITMAN MS LINE IN THE SLIGHT RISK
OF SEVERE STORMS. MAIN RISK IS DAMAGING WINDS AND WILL HIGHLIGHT
POTENTIAL IN THE HWO. THINKING IS THERE WILL BE ENOUGH STORMS TO
LIMIT HEAT NORTHEAST OF THE HIGHWAY 49 CORRIDOR...BUT ELSEWHERE THE
GOING HEAT ADVISORY STILL LOOKS VALID.

TONIGHT (AFTER EARLY EVENING) LOOKS TO BE A PERIOD IN BETWEEN ENERGY
SURGES IN THE NORTHWEST FLOW PATTERN FOR THE ARKLAMISS.
THUS...REALLY NOT ANTICIPATING ANY THUNDERSTORM CLUSTERS COMING DOWN
THE PIKE FOR LATE TONIGHT INTO EARLY WEDNESDAY. TODAYS THUNDERSTORMS
COULD HAVE ENOUGH OF A COOLING INFLUENCE TO ALLOW LOW TEMPS TO DROP
INTO THE LOWER 70S IN PORTIONS OF EASTERN MS...BUT OTHERWISE STILL
ANTICIPATE STUFFY LOWS IN THE MID TO UPPER 70S.

WEDNESDAY...THE NEXT SHORT WAVE IN THE NORTHWEST FLOW PATTERN IS
AGREED ON BY MODELS TO PROBABLY NOT BE COMING IN THE REGION UNTIL
LATE IN THE AFTERNOON OR IN THE EVENING. THAT LEAVES THE PROSPECT OF
GENERALLY ONLY ISOLATED CONVECTION AROUND THE AREA AT BEST FOR MOST
OF THE DAY WITH HOT WEST TO SOUTHWEST FLOW AND A GOOD DEAL OF
SUNSHINE ALLOWING TEMPS TO SOAR IN ALL AREAS. HIGHS SHOULD RANGE
FROM 96 TO 101 WITH ENOUGH HUMIDITY TO BRING MOST LOCATIONS AT RISK
FOR MEETING HEAT ADVISORY CRITERIA. FOR THE PRESENT I HAVE ONLY
EXTENDED THE CURRENT HEAT ADVISORY FOR TODAY IN THE SOUTHWEST HALF
OF ZONES THROUGH WEDNESDAY AFTERNOON...BUT THIS MAY NEED TO BE
EXTENDED IN SPACE FOR WEDNESDAY DEPENDING ON COVERAGE OF CONVECTION
TODAY AND ULTIMATE EFFECT ON LOW TEMPS TONIGHT. CONCERNING BETTER
THUNDERSTORM POTENTIAL LATE IN THE DAY...CONSENSUS MODEL INDICATIONS
ARE THAT AN INTENSE THUNDERSTORM CLUSTER WILL PUSH ACROSS AT LEAST
NORTHERN AREAS OF THE CWA FROM LATE AFTERNOON THROUGH LATE WEDNESDAY
NIGHT. STORM PREDICTION CENTER THINKS PLACEMENT OF COMPLEX COULD BE
A BIT FURTHER SOUTH THAN THIS CONSENSUS AND HAS MOST AREAS ALONG AND
NORTH OF THE I-20 CORRIDOR IN A SLIGHT RISK OF SEVERE WEATHER FOR
THIS PERIOD. THIS SEEMS TO BE A WORST CASE OUTLOOK RIGHT NOW GIVEN
MODEL CONSENSUS BUT HAVE DEFERRED A BIT TO THEIR THINKING IN
PRODUCTS. /BB/

LONG TERM...THURSDAY THROUGH MONDAY...NOT MUCH CHANGE IN THE
PATTERN IS EXPECTED FOR THE LATTER HALF OF THE WORK AS THE REGION
REMAINS UNDER NORTHWEST FLOW ALOFT...AND SOUTHERLY/SOUTHWESTERLY
FLOW IN THE LOW LEVELS. AS IS THE CASE UNDER THESE REGIMES WE WILL
HAVE TO MONITOR THE SEVERE CONVECTIVE CHANCES CLOSELY ON A DAY TO
DAY BASIS...MONITORING UPSTREAM CONVECTIVE DEVELOPMENT FOR POSSIBLE
PROPAGATION SOUTHEAST ACROSS THE ARKLAMISS. BEST CHANCES FOR THIS
ACTIVITY WILL REMAIN ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA...WHERE HIGHEST POPS HAVE BEEN MAINTAINED. ANY THUNDERSTORM
CLUSTERS THAT PASS WILL BE CAPABLE OF STRONG TO SEVERE WIND GUSTS
AND WILL KEEP THIS RISK MENTIONED IN THE HWO/GRAPHICS.

RATHER FLAT RIDGING ACROSS THE WESTERN HALF OF THE CONUS WILL BECOME
MUCH MORE MERIDIONAL OVER THE WEEKEND AS THE RIDGE STRENGTHENS OUT
WEST...AND A POTENT S/WV AND COLD FRONT SWING ACROSS THE EASTERN
HALF OF THE COUNTRY. GFS/ECMWF CONSENSUS IS FOR THE FRONT TO
GRADUALLY MAKE ITS WAY ACROSS THE ARKLAMISS ON SUNDAY STALLING NEAR
THE GULF COAST THE FIRST PART OF NEXT WEEK. BEST RAIN CHANCES ON
SATURDAY OUT AHEAD OF THE FRONT WILL REMAIN ACROSS THE NORTHERN HALF
OF THE FA...MUCH LIKE THE REST OF THIS WEEK. RAIN CHANCES GET A
LITTLE BETTER FURTHER SOUTH ON SUNDAY AS THE FRONT ADVANCES...BUT
STILL ARE NOT GREAT AS THE BETTER FORCING FOR ASCENT AND STEEPER MID
LEVEL LAPSE RATES REMAIN FURTHER NORTH. NOT OVERLY EXCITED ABOUT THE
SEVERE POTENTIAL AT THIS POINT...BUT ITS STILL QUITE A FEW DAYS OUT.
THE CURRENT MENTION OF STRONG STORMS IN THE HWO IS MORE THAN
REASONABLE AND WILL LEAVE AS IS FOR NOW.

DRIER AIR IN WAKE OF THE FRONT LATE SUNDAY AND MONDAY WILL BE A
WELCOME CHANGE...AS WILL HIGH TEMPERATURES POSSIBLY ONLY MAKING THE
LOW 90S ACROSS NORTHERN ZONES. MAYBE...JUST MAYBE...WE'LL GET A DAY
WHERE HIGH TEMPERATURES COME IN JUST BELOW NORMAL AT COUPLE SPOTS.
I'LL BELIEVE WHEN I SEE IT.

TEMPS SEEMED TO BE HANDLED WELL BY THE GFS MOS WITH NO DRASTIC
CHANGES MADE. ONLY "SIGNIFICANT" CHANGE WAS TO HIGHS NEAR THE GOLDEN
TRIANGLE ON THURSDAY WHERE THE GFS APPEARED A BIT HIGH GIVEN THE
CHANCE FOR RAIN AND CLOUD COVER THROUGHOUT THE DAY. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       97  75  98  75 /  35  16  13  25
MERIDIAN      94  74  97  74 /  55  17  19  24
VICKSBURG     99  75 100  74 /  21  14  16  23
HATTIESBURG   97  76  98  75 /  35  22  20  11
NATCHEZ       96  76  97  75 /  14  14  11  11
GREENVILLE    99  76  99  76 /  35  12  26  28
GREENWOOD     95  75  96  75 /  51  14  24  31

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR MSZ018-034-035-
     040>043-047>049-053>056-059>066-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARZ074-075.

&&

ALLEN/40/BB/BK
Hazardous weather outlook, Aug 9, 1:41 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT TUE AUG 9 2011

MSZ018-019-025>033-036>039-044>046-050>052-057-058-101845-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE-
141 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING IN
AN ACTIVE NORTHWEST FLOW PATTERN ROUGHLY ALONG AND NORTH OF A LAKE
PROVIDENCE LOUISIANA...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE
MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL
FOR SEVERE WEATHER...WILL BE ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR
EAST OF THE JACKSON AREA BEFORE 900 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM
WEDNESDAY EVENING THROUGH AT LEAST EARLY THURSDAY...DUE TO A
TURBULENT NORTHWEST FLOW PATTERN PERSISTING. THE PRIMARY RISK WITH
THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 50 TO
60 MPH. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS
PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO
JACKSON...TO MERIDIAN MISSISSIPPI.

ANOTHER STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION SATURDAY
NIGHT AND SUNDAY HELPING SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE
INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS
THIS SYSTEM SETTLES NEAR GULF COAST.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH
EARLY THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049-
053>056-059>066-072>074-101845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
141 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING IN
AN ACTIVE NORTHWEST FLOW PATTERN ROUGHLY ALONG AND NORTH OF A LAKE
PROVIDENCE LOUISIANA...TO JACKSON...TO QUITMAN MISSISSIPPI LINE. THE
MAIN RISK WILL BE WIND GUSTS OF 50 TO 60 MPH. THE GREATEST POTENTIAL
FOR SEVERE WEATHER...WILL BE ROUGHLY ALONG THE INTERSTATE 20 CORRIDOR
EAST OF THE JACKSON AREA BEFORE 900 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AN ACTIVE PERIOD OF THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM
WEDNESDAY EVENING THROUGH AT LEAST EARLY THURSDAY...DUE TO A
TURBULENT NORTHWEST FLOW PATTERN PERSISTING. THE PRIMARY RISK WITH
THESE STORMS WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS OF 50 TO
60 MPH. THE HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS
PERIOD WILL BE NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO
JACKSON...TO MERIDIAN MISSISSIPPI.

OTHERWISE...EXPECT HOT AND HUMID CONDITIONS TO PERSIST WEDNESDAY
THROUGH SATURDAY WITH DAYTIME HEAT INDEX VALUES EXCEEDING 105 DEGREES
AT TIMES. HEAT ADVISORIES ON WEDNESDAY MAY BE EXTENDED FOR SOME
LOCATIONS INTO SATURDAY.

ANOTHER STRONGER FRONTAL SYSTEM WILL DIVE INTO THE REGION SATURDAY
NIGHT AND SUNDAY HELPING SET OFF ADDITIONAL THUNDERSTORMS. ADEQUATE
INSTABILITY SHOULD BE AVAILABLE FOR A FEW STRONG OR SEVERE STORMS AS
THIS SYSTEM SETTLES NEAR GULF COAST.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH
EARLY THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Aug 9, 1:48 PM CDT, 0 minutes before
MSZ045-051-091930-
NEWTON MS-NESHOBA MS-
148 PM CDT TUE AUG 9 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT TUE AUG 9 2011

...SCATTERED STORMS DEVELOPING FROM PHILADELPHIA TO LITTLE ROCK...

SEVERAL THUNDERSTORMS CAPABLE OF PRODUCING 30 MPH WINDS WERE
DEVELOPING FROM 3 MILES SOUTHWEST OF PHILADELPHIA TO LITTLE ROCK AT
145 PM CDT...MOVING SOUTHEAST AT 25 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE STORMS.
IF YOU HEAR THUNDER...MOVE INDOORS TO A PLACE OF SAFETY AND LET THE
STORMS PASS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN NESHOBA AND NORTHERN NEWTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3278 8892 3245 8892 3245 8926 3272 8928
      3283 8916
TIME...MOT...LOC 1845Z 304DEG 22KT 3274 8913

E40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:05 PM CDTSpecial Weather StatementJANTallahatchie30 min
Aug 9, 2:39 AM CDTSpecial Weather StatementJANBolivar31 min
Aug 9, 5:25 AM CDTSpecial Weather StatementJANWebster60 min
Aug 9, 2:05 PM CDTSpecial Weather StatementJANLauderdale40 min
Aug 9, 2:42 PM CDTSevere Thunderstorm WarningJANLauderdale31 min
Aug 9, 2:54 PM CDTSpecial Weather StatementJANClarke46 min
Aug 9, 3:30 PM CDTSpecial Weather StatementJANClarke30 min
Aug 9, 3:38 PM CDTSpecial Weather StatementJANJasper32 min
Aug 9, 3:49 PM CDTSevere Thunderstorm WarningJANClarke, Jasper41 min
Aug 9, 4:49 PM CDTSpecial Weather StatementJANJones31 min
Aug 9, 5:10 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton32 min
Aug 9, 5:41 PM CDTFlash Flood WarningJANJasper, Jones, Smith2 hr
Aug 9, 5:44 PM CDTSpecial Weather StatementJANClarke46 min
Aug 9, 5:52 PM CDTSevere Thunderstorm WarningJANClarke38 min
Aug 9, 6:07 PM CDTSpecial Weather StatementJANSmith28 min

Nearby

Special Weather Statements in Mississippi, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.